A Case of Severe Transaminase Elevation Following a Single Ustekinumab Dose with Remission After Drug Withdrawal

Author(s): Rosa Lovero, Giuseppe Losurdo, Marcella Mastromauro, Nicola Maurizio Castellaneta, Antonio Mongelli, Antonietta Gentile, Alfredo Di Leo, Mariabeatrice Principi*.

Journal Name: Current Drug Safety

Volume 13 , Issue 3 , 2018

Become EABM
Become Reviewer

Graphical Abstract:


Abstract:

Background: Ustekinumab is a fully human monoclonal antibody which binds Interleukin (IL)-12/23. It is indicated for the treatment of moderate-severe psoriasis and active psoriatic arthritis. Few data are available about the possibility of an interaction between ustekinumab and the liver.

Case Description: We reported a case of a 61-year old woman admitted to our Unit for severe transaminase elevation (aspartate transaminase 756 IU/l, alanine transaminase 1212 IU/l) occurred after a single Ustekinumab infusion for psoriasis. All other possible causes of liver damage, including drugs, hepatitis viruses, auto-antibodies and metabolic disorders were excluded. Liver biopsy showed lymphocytic infiltration, biliary duct damage and piecemeal necrosis. On the bases of the nonspecific histological picture and Rucam score, we accomplished the diagnosis of “liver injury of iatrogenic origin”. After drug withdrawal, a spontaneous normalization of liver enzymes occurred within six months.

Keywords: Ustekinumab, drug-induced liver injury, transaminase elevation, liver, adverse events, HBV, HCV.

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 13
ISSUE: 3
Year: 2018
Page: [221 - 223]
Pages: 3
DOI: 10.2174/1574886313666180719165212
Price: $58

Article Metrics

PDF: 22
HTML: 4